Advertisement

Jump to content


Photo

hungry feeling


  • Please log in to reply
13 replies to this topic

#1 lorilou

lorilou

    Prolific Member

  • Members
  • PipPipPip
  • 808 posts

Posted 21 August 2009 - 06:26 AM

Advertisement
have noticed that since I had gallbaldder removed the gerd got worse and i have this wierd hungry feeling alot- even about an hour after a meal Im hungry again. is this reflux? :( lori


Advertisement

#2 Kathleen M.

Kathleen M.

    Community Manager

  • Community Managers
  • PipPipPipPip
  • 34,904 posts
  • Country:United States

Posted 21 August 2009 - 08:07 AM

Usually for me the hungry too soon is when the gastritis acts up, not from my reflux.
My story of beating IBS: My Story with IBS
Ph.D in Biology

#3 ZPE

ZPE

    Regular Member

  • Members
  • PipPip
  • 54 posts

Posted 21 August 2009 - 11:01 AM

Does taking a high amount of sugar subside that feeling? I get this same kind of problem too and taking in honey, tea with sugar seems to keep the hunger away temporarily until I've had another meal. It's pretty troubling especially if you're working for a long period.

#4 AnotherOzzie

AnotherOzzie

    Prolific Member

  • Members
  • PipPipPip
  • 121 posts

Posted 24 August 2009 - 12:52 AM

Even though I have a really good breakfast, lunch and dinner I am continuously hungry. This is a real problem as I am trying to lose some weight. I am blaming the hunger pangs for the medication I take for arthritis.Panadol or anything with codeine gives me a terrific appetite. Anti inflammatories upset my stomach. Seems like I can't win. :(

#5 Kathleen M.

Kathleen M.

    Community Manager

  • Community Managers
  • PipPipPipPip
  • 34,904 posts
  • Country:United States

Posted 24 August 2009 - 06:03 AM

Does your arthritis get better when you take fish oil or glucosamine/chondroitin or things like that?Some people can do well on some of the supplements and they can be easier on the stomach. The doses of fish oil for arthritis can be pretty high and lot of people don't like the after taste of the oil. Glucosamine can bump up the cholesterol in a few people so you need to keep an eye on that if taking it regularly helps.Even if the supplements just drop the dose of medication you need that can reduce the amount of irritation to the stomach, or if it makes it so you can get by on Tylenol that doesn't upset the stomach it may be worth giving it a go for a month or so.
My story of beating IBS: My Story with IBS
Ph.D in Biology

#6 madge

madge

    Prolific Member

  • Members
  • PipPipPip
  • 372 posts

Posted 24 August 2009 - 09:54 PM

My stomach gurgles and feels empty a lot some days. I've had it all afternoon and evening today. Other days I don't have it at all. I can't trace it to any changes in what I've eaten, or to anything else either. I just wait it out.Kathleen, I thought fish oil was a no-no for those with GERD. I know it is for me and for some of my friends who have it. I've been looking for a substitute.

#7 AnotherOzzie

AnotherOzzie

    Prolific Member

  • Members
  • PipPipPip
  • 121 posts

Posted 25 August 2009 - 04:26 AM

Hi there Kathleen and Madge. The Omega 3 fish oil capsules were making my GERD a lot worse. Also am taking meds for high cholesterol. I have bought some glucosamine/chondroiton but , because I am taking other medicatons (like Pariet and an antidepressant as well as Panadol) I was scared I was taking too many meds, so the glucosamine are still in the cupboard unopened . Know what I mean? Oh and also the occassional Immodiums I also have to take.I was disappointed I had to give up the Fish Oil as they tended to be helping me feel more relaxed. Thank you both so much for your help.

#8 AnotherOzzie

AnotherOzzie

    Prolific Member

  • Members
  • PipPipPip
  • 121 posts

Posted 25 August 2009 - 04:34 AM

Hi ZPE I also have mad sugar cravings too. So maddening as I am trying to lose weight. :(

#9 lorilou

lorilou

    Prolific Member

  • Members
  • PipPipPip
  • 808 posts

Posted 19 September 2009 - 08:21 AM

when i began this post i was on nexium. since then have weaned off. guess what??? the constant nagging hungry feeling is gone. may be coincidence but who knows???? never had it before until I took the nexium. just thougth id share for what its worth.God blesslori

#10 Cherrie

Cherrie

    Very Prolific Member

  • Members
  • PipPipPipPip
  • 4,134 posts
  • Country:United States

Posted 21 September 2009 - 11:52 AM

Thanks for the update and for sharing this, Lori!I also just took a look on the listed side effects of nexium and found that nausea is listed as a confirmed side effect -- while it doesn't happen to every single patient who takes it, it has happened frequent enough to be listed. So, if anyone hasn't had nausea until taking nexium, then it's probably worth it to try to quit and find a new med. From previous posts/thread that i remember, it seems that the side effects of nexium can be really strong and so if there's another med you can take...
Let your love flow outward through the universe, to its height, its depth, its broad extent - a limitless love, without hatred or enmity. Then as you stand or walk, sit or lie down, as long as you are awake, strive for this with a one-pointed mind; Your life will bring heaven to earth. -- Sutta Nipata

#11 AnotherOzzie

AnotherOzzie

    Prolific Member

  • Members
  • PipPipPip
  • 121 posts

Posted 25 September 2009 - 04:43 AM

Oh ! It might be the Pariet that is causing these hunger pangs. I hadn't thought of that.Many thanks

#12 madge

madge

    Prolific Member

  • Members
  • PipPipPip
  • 372 posts

Posted 14 November 2009 - 06:40 PM

Lorilou, I'm doing fairly well on 20 mg of Nexium each morning. But I'd like to cut back more, because I know that with not enough stomach acid, I'm not getting enough calcium, magnesium, B12, and Iron being absorbed. I'm in my sixties, and will be having blood tests to see if I'm low on any of these. But I'm really curious as to how you got off Nexium. Did you have acid rebound for awhile?I'd like to try the 20 mg of Nexium every other day for a few months and see how it goes. I could supplement with Mylanta if needed, I guess. Or, maybe I'd need to take the Mylanta tablets on the off days when I'm not taking Nexium? Not sure how to try this. I have to be careful, because I've developed PVCs lately (heart arrhythmia) and it's worse when I have heartburn. Kind of a catch--22. Could use some advice here.

#13 shyanna von banana

shyanna von banana

    Prolific Member

  • Members
  • PipPipPip
  • 128 posts
  • Country:United States

Posted 15 November 2009 - 03:42 PM

Have you tried eating a light snack in between your meals like an organic toaster pastrie? For ibs your suppose to have 6 smaller meals not just 3 meals. It sounds like your taking a lot of meds so I hope you get this figure out before you have to add another one to curve the hunger.If your hunger pains get really bad you could try putting your forearm over your uppe rbelly and putting slight pressure on it for amount a minute always works for me. I figured it out after waking up in the morning starving.Nice day to ya

#14 IanRamsay

IanRamsay

    Very Prolific Member

  • Members
  • PipPipPipPip
  • 1,062 posts

Posted 03 December 2009 - 01:30 PM

hihungry all the time for me is also a sign that the gastritis is back as well. have you been tested for gastritis at all?Ian
Emetophobic since 1987, IBS A (More C) since 1990, Chronic GERD + Chronic Gastritis since 1987. When people say it cant get any worse, i say at least you are still breathing! Keep the faith. Currently in remission thanks to specific strain probiotics and 12 years of probiotic reaserch.





Advertisement


About Us | Contact Us | Advertise With Us | Disclaimer | Terms of Service | Crisis Resources

Irritable Bowel Syndrome |  Inflammatory Bowel Disease |  Crohn's Disease |  Ulcerative Colitis |  Fibromyalgia |  GERD - Reflux Disease


©Copyright 1995-2014 IBS Self Help and Support Group All rights reserved




This website is certified by Health On the Net Foundation. Click to verify. We comply with the HONcode standard for trustworthy health information: verify here